MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G11672
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a thoracic endovascular aortic repair procedure, the hub separated from a performer introducer's dilator.Access was obtained in the right femoral artery and a cook thoracic device was in place with an unspecified 300-centimeter, double-curved lunderquist wire.The access site was not scarred or calcified.The complaint device, which was intended to be exchanged for the delivery device, was flushed, and the user inserted the dilator through the valve of the sheath, despite meeting significant resistance.The thoracic device was removed from the wire guide and the complaint device was advanced over the wire.When the user attempted to remove the dilator from the sheath, it was noted to be stuck in the sheath and would barely move.The physician used clamps to pull the dilator from the sheath over the wire; however, the dilator hub separated as the dilator was pulled back a few centimeters.The sheath and dilator were then removed together, over the wire, and another sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient was discharged the same day.
 
Additional Manufacturer Narrative
Pma/510(k) number = k171999.Device evaluated by mfg: other (81) device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a thoracic endovascular aortic repair procedure, the hub separated from a performer introducer's dilator.Access was obtained in the right femoral artery and a cook thoracic device was in place with an unspecified 300-centimeter, double-curved lunderquist wire.The access site was not scarred or calcified.The complaint device, which was intended to be exchanged for the delivery device, was flushed, and the user inserted the dilator through the valve of the sheath, despite meeting significant resistance.The thoracic device was removed from the wire guide and the complaint device was advanced over the wire.When the user attempted to remove the dilator from the sheath, it was noted to be stuck in the sheath and would barely move.The physician used clamps to pull the dilator from the sheath over the wire; however, the dilator hub separated as the dilator was pulled back a few centimeters.The sheath and dilator were then removed together, over the wire, and another sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient was discharged the same day.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation with the dilator lodged inside the sheath.The dilator hub was not attached.The silicone disc was removed from the sheath's check-flo hub and examined, finding no damage to the disc.The dilator and sheath measured within specification; however, the inner diameter of the sheath hub measured 0.223-inches, which is out of specification.A document-based investigation evaluation was performed.No relevant non-conformances or related complaints were found on the final lot, any sub-assembly lots, or any other final lots containing the same sub-assembly lots as the complaint device.No additional complaints or relevant non-conformances were found on devices involving the same personnel from 22mar2020 to 24mar2020.Cook also reviewed the calibration history for the torque driver used in the proximal hub assembly, finding no issues with tool calibration.As such, cook believes this to be an isolated incident.The product ifu states ¿all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ although the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the sheath hub was manufactured out of specification, there is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event.It is likely that the sheath¿s check-flo hub was screwed too tight, causing the diameter of the hub to bend and become too small.Significant resistance was reported upon both insertion and removal of the dilator through the sheath.Responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16399075
Report Number1820334-2023-00149
Device Sequence Number15046728
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)230327(10)13026128
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model NumberG11672
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number13026128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
300 CM DOUBLE CURVED LUNDERQUIST WIRE.
Patient SexUnknown